Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 40, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 5, 2014, 4:33 PM EDT for 5 counties in North Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 4:33 PM EDT (20:33 UTC)
- Expired
- Jun 5, 2014, 5:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Craven County, NC, Duplin County, NC, Jones County, NC, Lenoir County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 60 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:29 PM EDT | TSTM WND DMG | 4 Wsw Richlands, NC | TREE BLOWN DOWN ALONG CATHERINE LAKE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 890 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
426
WUUS52 KMHX 052033
SVRMHX
NCC049-061-103-107-133-052130-
/O.NEW.KMHX.SV.W.0040.140605T2033Z-140605T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
433 PM EDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LENOIR COUNTY IN EASTERN NORTH CAROLINA
JONES COUNTY IN EASTERN NORTH CAROLINA
DUPLIN COUNTY IN EASTERN NORTH CAROLINA
CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA
NORTHERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 530 PM EDT
* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM LIMA TO DEEP RUN
TO 14 MILES WEST OF BOWDENS...OR ALONG A LINE EXTENDING FROM 6
MILES NORTHWEST OF NEW BERN TO 13 MILES SOUTH OF KINSTON TO 14
MILES WEST OF WARSAW...MOVING SOUTHEAST AT 20 MPH. QUARTER SIZED
HAIL AND WINDS IN EXCESS OF 58 MPH LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CLARK...PLEASANT HILL...
FOREST...
BRIDGETON...SPRING HOPE...
TAYLORS CORNER...RHEMS...
COASTAL CAROLINA REGIONAL AIRPORT...POTTERS HILL...
BRICES CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3490 7815 3509 7817 3519 7777 3531 7699
3519 7696 3514 7699 3513 7695 3508 7694
3505 7695 3505 7696 3507 7700 3501 7697
3497 7692 3472 7789 3471 7799 3473 7802
3471 7813 3474 7820
TIME...MOT...LOC 2031Z 308DEG 18KT 3519 7712 3509 7764
3497 7832
$$
51 follow-up statement
676
WWUS52 KMHX 052100
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
500 PM EDT THU JUN 5 2014
NCC107-052109-
/O.CAN.KMHX.SV.W.0040.000000T0000Z-140605T2130Z/
LENOIR NC-
500 PM EDT THU JUN 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LENOIR COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3489 7815 3506 7816 3501 7769 3524 7697
3520 7696 3514 7699 3512 7695 3505 7695
3505 7696 3507 7700 3497 7692 3472 7790
3473 7804 3471 7814 3474 7820
TIME...MOT...LOC 2059Z 308DEG 18KT 3510 7699 3500 7751
3488 7818
$$
NCC049-061-103-133-052130-
/O.CON.KMHX.SV.W.0040.000000T0000Z-140605T2130Z/
JONES NC-DUPLIN NC-CRAVEN NC-ONSLOW NC-
500 PM EDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN ONSLOW...CENTRAL CRAVEN...DUPLIN AND CENTRAL JONES
COUNTIES...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BRIDGETON TO COMFORT TO 8 MILES WEST OF
MAGNOLIA...MOVING SOUTHEAST AT 20 MPH. THE STRONGEST STORM WAS
LOCATED SOUTH OF NEW BERN AND JUST NORTH OF CATFISH LAKE
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... COASTAL CAROLINA
REGIONAL AIRPORT...BRICES CREEK...FAIRFIELD HARBOR...JAMES CITY...
BEULAVILLE...POLLOCKSVILLE...PETERSBURG...ROSE HILL...RICHLANDS...
RIVERDALE...LYMAN...GREENEVERS...ALBERT J ELLIS AIRPORT...NEUSE
FOREST...CROATAN...CHINQUAPIN...CATFISH LAKE...WALLACE...TEACHEY AND
MAYSVILLE.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3489 7815 3506 7816 3501 7769 3524 7697
3520 7696 3514 7699 3512 7695 3505 7695
3505 7696 3507 7700 3497 7692 3472 7790
3473 7804 3471 7814 3474 7820
TIME...MOT...LOC 2059Z 308DEG 18KT 3510 7699 3500 7751
3488 7818
$$
5What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:36 PM EDT, 57 minutes earlier.
Area forecast discussion, Jun 5, 3:36 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
336 PM EDT THU JUN 5 2014
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA LATE TONIGHT.
HIGH PRESSURE WILL BUILD OVER THE AREA FRIDAY AND REMAIN THROUGH SATURDAY.
ANOTHER FRONT WILL APPROACH THE AREA SUNDAY AND LINGER OVER NORTH
CAROLINA THROUGH MIDWEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 325 PM THURSDAY...SEVERE THUNDERSTORM WATCH IN EFFECT FOR
OUR ENTIRE CWA UNTIL 9 PM THIS EVENING. A COUPLE OF LINES OF
STRONG TO SEVERE STORMS CONTINUE OVER ROUGHLY THE NORTHWESTERN
HALF OF OUR CWA IN A VERY UNSTABLE ATMOSPHERE WITH LI VALUES
AROUND -5 AND CAPE VALUES IN THE 2000 TO 3000 J/KG RANGE. HAVE HAD
REPORTS OF WIND DAMAGE AND HAIL WITH THESE STORMS IN PITT AND
TYRRELL COUNTIES. PER LATEST HRRR-3KM AND RAP MODELS...CONVECTION
SHOULD SLOWLY DROP TO THE SOUTHEAST/EAST AND LINGER INTO THE LATE
EVENING HOURS UNTIL COLD FRONT FINALLY MOVES TO JUST SOUTH OF THE
CWA AROUND 06Z OR SO. WILL KEEP HIGH CHANCE POPS THROUGH ABOUT 03Z
THEN TAPER OFF NEAR THE COAST THROUGH THE EARLY MORNING HOURS.
GIVEN THE WET GROUND AND A QUICK DROP-OFF IN WINDS BEHIND THE
SURFACE FRONT...EXPECT THE POTENTIAL FOR FOG TOWARD MORNING.
OVERNIGHT LOWS WILL BE MILD IN THE UPPER 60S TO AROUND 70.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 325 PM THURSDAY...WITH THE FRONT TO OUR SOUTH ON
FRIDAY...WEAK HIGH PRESSURE WILL NOSE INTO OUR REGION FROM THE
NORTHEAST. WILL CONTINUE TO ADVERTISE A LOW POP ACROSS THE
SOUTHERN HALF OF THE CWA ON FRIDAY IN CLOSER PROXIMITY TO THE
FRONT WHERE SOME RESIDUAL MOISTURE WILL LIKELY BE IN PLACE. COOLER
TEMPERATURES EXPECTED FOR FRIDAY WITH LOW/MID 80S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 320 AM THURS...THE COLD FRONT WILL BE SOUTH OF EASTERN NC
FRI MORNING WITH SURFACE RIDGE BUILDING SOUTH OVER THE AREA.
EXPECT FRI TO REMAIN MOSTLY DRY THOUGH HELD ONTO A SLIGHT CHANCE
POP FOR SOUTHERN AREAS AS 00Z DETERMINISTIC GUIDANCE INDICATES A
MODERATE VORTMAX WILL TRAVERSE THE REGION FRI AFTERNOON IN MEAN
WNW FLOW ALOFT. NOT CONFIDENT IN SHOWER/TSTORM PRODUCTION WITH THE
FEATURE BUT TRENDS SUPPORT SLIGHT CHANCE THROUGH THE AFTERNOON
HOURS. LOW LEVEL THICKNESSES FALL SLIGHTLY FRI YIELDING TEMPS NEAR
CLIMO WITH HIGHS IN THE MID/UPPER 80S.
REMOVED MENTION OF SLIGHT CHANCE POPS FRI NIGHT THROUGH SUN AS
SURFACE RIDGE AXIS REMAINS ANCHORED NE OF THE AREA WITH THE
STALLED BOUNDARY FAR ENOUGH SOUTH TO LIKELY NOT IMPACT THE
SENSIBLE WX ACROSS EASTERN NC. ONLY A SLIGHT WARMING TREND THIS
WEEKEND WITH MAX TEMPS BUILDING INTO THE UPPER 80S AND OVERNIGHT
LOWS REMAINING MILD...UPPER 60S/LOWER 70S.
A WEAK FRONTAL BOUNDARY WILL APPROACH THE REGION FROM THE WEST MON
AND STALLS/WASHES OUT WEST OF THE AREA...WITH FLOW ALOFT SHIFTING SW
AS AN UPPER TROUGH SHIFTS OVER APPALACHIA. SW FLOW PERSISTS TUES
INTO TUES NIGHT...WITH A COLD FRONT APPROACHING FROM THE WEST WED.
WILL MAINTAIN CHANCE POPS WEST OF HWY 17 MON/TUES AFTERNOONS AS
INSTABILITY AND MOISTURE INCREASE AHEAD OF THIS BOUNDARY...AND
THREAT FOR MAINLY DIURNALLY DRIVEN SHOWERS/TSTORMS WILL BE
PRESENT. TEMPS WILL ONCE AGAIN RISE TO ABOVE CLIMO AS LOW LEVEL
THICKNESSES SUPPORT AFTERNOON HIGHS IN THE LOWER 90S...WITH LOWS
UPPER 60S TO LOWER 70S.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /TONIGHT AND FRIDAY/...
AS OF 130 PM THURSDAY...VFR CONDITIONS WILL PREVAIL FOR MOST OF
THE TAF PERIOD. CLOUDS WILL CONTINUE TO INCREASE THIS AFTERNOON
FROM DIURNAL HEATING AND APPROACHING COLD FRONT. THE LATEST RADAR
IMAGES ARE SHOWING SHOWERS AND THUNDERSTORM TO AFFECT ALL TAF
SITES THROUGH THIS EVENING. SOME SHOWERS AND THUNDERSTORM MAY BE
HVY AT TIMES WHICH MAY BRING CONDITIONS BRIEFLY BELOW VFR. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DIMINISH BTW 00 TO 03Z.
MODELS ARE IN GOOD AGREEMENT WITH FOG DEVELOPING OVERNIGHT. HAVE
HIGH CONFIDENCE THAT FOG WILL DEVELOP OVER TAF SITES THAT HAVE
RECEIVED RAIN. HAVE ADDED MVFR CONDITIONS TO ALL TAF SITES. ANY
FOG THAT DEVELOPS...IT WILL QUICKLY MIX OUT AFTER SUNRISE...THEREFORE
BRING CONDITIONS BACK TO VFR.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 330 AM THURS...PREDOMINANTLY VFR THROUGH THE PERIOD. HIGH
PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH FRI THROUGH THE
WEEKEND YIELDING VFR CONDITIONS. WINDS WILL BE LIGHT NE TO E FRI
THROUGH THE WEEKEND...SHIFTING SE MON AHEAD OF AN APPROACHING WEAK
COLD FRONT. INCREASING MOISTURE/SW FLOW COULD PRODUCE SCATTERED
SHOWERS/TSTORMS MON AFTERNOON WITH REDUCTIONS IN VSBYS/CEILINGS
POSSIBLE.
&&
.MARINE...
SHORT TERM /TONIGHT AND FRIDAY/...
AS OF 330 PM THURSDAY...GUSTY SOUTHWEST WINDS CONTINUE WITH ACTIVE
STRONG CONVECTION UNDERWAY ACROSS THE NORTHERN WATERS AND SOUNDS.
WINDS ARE GUSTING TO 29 KNOTS AT OREGON INLET AND DIAMOND BUOY
WITH SEAS STILL RUNNING AS HIGH AS 9 TO 10 FEET AT DIAMOND BUOY.
BOUNDARY LAYER WIND FORECAST FROM THE VARIOUS NEAR-TERM MODELS
INDICATE THAT WINDS WILL QUICKLY DIMINISH BEHIND THE COLD
FRONT...WHICH SHOULD BE OFF THE SOUTHERN COASTAL ZONES BY AROUND
06Z OR SO. THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT UNTIL 6
AM OVER THE CENTRAL WATERS. HAVE ALREADY DROPPED THE SCA FOR THE
ALBEMARLE SOUND. THE SCA FOR THE REMAINING WATERS EXPIRE AT 11 PM
TONIGHT AS THE GRADIENT WILL QUICKLY DIMINISH.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 330 AM THURS...THE FRONT WILL MOVE THROUGH THE EASTERN NC
COASTAL WATERS LATE THURS NIGHT ALLOWING WINDS TO SHIFT N THEN NE
EARLY FRI MORNING. WINDS WILL BECOME NE 5-15 KT BEHIND THE FRONT
FRI WITH SEAS SUBSIDING 2-4 FT. DECENT BOATING CONDITIONS EXPECTED
THIS WEEKEND WITH LIGHT EASTERLY WINDS SAT SHIFTING SE SUN AND
SEAS 2-3 FT THROUGH SUN. LATEST WAVEWATCH GUIDANCE IN GOOD
AGREEMENT WITH LOCAL SWAN/NWPS AND PREVIOUS FORECAST.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ135-
150-156-158.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR AMZ152-154.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...TL
AVIATION...BM
MARINE...CTC/TLHazardous weather outlook, Jun 5, 5:05 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 505 AM EDT THU JUN 5 2014 NCZ029-044>047-079>081-090>094-060915- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 505 AM EDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL APPROACH THE AREA TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-060915- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 505 AM EDT THU JUN 5 2014 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 5, 3:30 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
330 PM EDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG WINTERVILLE 35.53N 77.40W
06/05/2014 PITT NC PUBLIC
LARGE TREE LIMB SNAPPED BY STRONG WINDS.
&&
EVENT NUMBER MHX1400382
RFLocal storm report, Jun 5, 3:55 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
355 PM EDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL NW LA GRANGE 35.31N 77.79W
06/05/2014 E1.25 INCH LENOIR NC SPOTTER
DEPUTY IN LENOIR CO CALLED TO REPORT ONE AND A QUARTER
HAIL AND STRON WINDS IN LA GRANGE AREA
&&
EVENT NUMBER MHX1400383
SAAVEDRALocal storm report, Jun 5, 4:04 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
404 PM EDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG BLOUNTS CREEK 35.36N 76.98W
06/05/2014 BEAUFORT NC COUNTY OFFICIAL
TREES DOWN NEAR BLOUNTS CREEK.
&&
EVENT NUMBER MHX1400384
RFLocal storm report, Jun 5, 4:05 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
405 PM EDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG BLOUNTS CREEK 35.36N 76.98W
06/05/2014 BEAUFORT NC COUNTY OFFICIAL
*** 1 INJ *** TREES AND POWER LINES DOWN BETWEEN
BLOUNTS CREEK AND COX CROSSROADS. ONE MINOR INJURY.
&&
EVENT NUMBER MHX1400385
CTCLocal storm report, Jun 5, 4:05 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
405 PM EDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG BLOUNTS CREEK 35.36N 76.98W
06/05/2014 BEAUFORT NC COUNTY OFFICIAL
*** 1 INJ *** TREES AND POWER LINES DOWN BETWEEN
BLOUNTS CREEK AND COX CROSSROADS. ONE MINOR INJURY.
&&
EVENT NUMBER MHX1400385
CTCLocal storm report, Jun 5, 4:33 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
433 PM EDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 W BAYBORO 35.14N 76.80W
06/05/2014 E0.25 INCH PAMLICO NC TRAINED SPOTTER
SPOTTER REPORTED PEA SIZE HAIL
&&
EVENT NUMBER MHX1400386
SAAVEDRAThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:15 PM EDT | Special Weather Statement | MHX | Martin, Tyrrell, Washington | 60 min |
| Jun 5, 1:45 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell, Washington | 45 min |
| Jun 5, 2:07 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Pitt | 38 min |
| Jun 5, 2:16 PM EDT | Special Marine Warning | MHX | 29 min | |
| Jun 5, 2:43 PM EDT | Special Marine Warning | MHX | 62 min | |
| Jun 5, 2:43 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Greene, Lenoir, Pamlico, Pitt | 47 min |
| Jun 5, 3:22 PM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 53 min |
| Jun 5, 3:25 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Pamlico | 50 min |
| Jun 5, 3:30 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jun 5, 3:35 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Greene, Jones, Lenoir, Pitt | 55 min |
| Jun 5, 3:44 PM EDT | Special Marine Warning | MHX | 61 min | |
| Jun 5, 3:58 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 47 min |
| Jun 5, 4:02 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 43 min |
| Jun 5, 4:17 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Carteret, Pamlico | 43 min |
| Jun 5, 4:19 PM EDT | Areal Flood Advisory | MHX | Craven, Greene, Lenoir, Pitt | 86 min |
| Jun 5, 4:39 PM EDT | Special Marine Warning | MHX | 51 min | |
| Jun 5, 5:01 PM EDT | Special Weather Statement | MHX | Carteret | 59 min |
| Jun 5, 5:28 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Duplin, Jones, Onslow | 62 min |
| Jun 5, 5:45 PM EDT | Special Marine Warning | MHX | 45 min | |
| Jun 5, 5:45 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jun 5, 5:56 PM EDT | Areal Flood Warning | MHX | Craven, Jones, Onslow | 94 min |
| Jun 5, 6:33 PM EDT | Special Weather Statement | MHX | Carteret | 57 min |
| Jun 5, 6:36 PM EDT | Severe Thunderstorm Warning | MHX | Carteret | 39 min |
| Jun 5, 6:42 PM EDT | Special Marine Warning | MHX | 48 min | |
| Jun 5, 7:01 PM EDT | Special Weather Statement | MHX | Beaufort, Pitt | 44 min |
| Jun 5, 7:20 PM EDT | Special Weather Statement | MHX | Dare, Hyde | 40 min |
| Jun 5, 7:43 PM EDT | Special Weather Statement | MHX | Onslow | 32 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.